Jump to content
Important Survey - Please Participate ×

Last dose about a month ago but still symptomatic


[Ka...]

Recommended Posts

About 6 years ago I was prescribed clonazapam for neuropathy. Retired in Aug & I finally started detox w/ the help of an amazing Dr.  I took my last dose Oct. 7. Saw my Dr again the 24th. She said I could consider myself detoxed Dec 1. I'm seeing a counselor but he doesn't know much about benzo withdrawal. Can text & call a friend of my brothers who was a drug counselor. Even though I am no longer taking the med at times still experiencing terrible shoulder, neck, and back pain, muscle tension, and spasms. Mentally I feel clearer, stronger, and sharper than I can remember. Just need continued support that the pain will eventually end. Luckily it is not continuous but I feel like I am on a roller coasters. I have a good friends and family support system, but if you haven't experienced it you just don't get the terrible consequences of this prescribed addictive med & most difficult withdrawal. I remember laying on my bed at 4 in the morning with excruciating neck, back, & shoulder pain and thinking about heroin addicts and glad that I couldn't get immediate relief from a pill. I also knew that there was light at the end of the tunnel. I'm just really tired of feeling and dealing w/ the ups and downs of managing the pain. Thanks for the support!
Link to comment
Share on other sites

Hi  :) Welcome to BenzoBuddies!

 

Congrats on being benzodiazepine free. i have no idea what your doctor means that you will be detoxed by December 1st.  Your symptoms are all classic withdrawal symptoms. There is not anything that can predict what symptoms you will have or how long you will have them. What I do know is tha majority of our members heal within the 18 month mark. Unfortunately  withdrawal goes on beyond stopping.

 

You might like to check out The Ashton Manual it is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field. 

 

Please feel free to post to any of the dedicated boards, we have a wonderful community of people here, who will give sound advice. Members have been through all aspects of benzodiazepine use and withdrawal and are more than willing to share their experiences.

 

Members discuss their symptoms on the Post withdrawal recovery support.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again Welcome!  :smitten:

 

benzos-R-cruel

 

Link to comment
Share on other sites

There are many doctors who do not truly understand what benzo withdrawal is. They equate it with opioid or alcohol withdrawal, where indeed, once the drug is out of someone's system they are "detoxed" and the symptoms will start to abate.

 

That is not the case for us. "The drug is out of your system" is utterly irrelevant. What matters is that the brain has been altered - damaged - by the benzos. This is why the symptoms can go on and on in a non-linear manner long after the taper is finished. We are no longer "withdrawing", we are trying to heal from brain alterations, and that can be a long process.

 

It would make a world of difference if doctors understood this simple fact.

Link to comment
Share on other sites

Thank you both so much!! Knowledge is empowering and will arm me during this. I thought I found you guys late in the process but now I think I found you just at a perfect time because friends and family just don't get it.😊
Link to comment
Share on other sites

×
×
  • Create New...